I just started having a dark brown discharge. It is has been a little over a week since my period has ended and I had sex during and after my period. I won't be starting my next period for another 2 weeks. I am taking LoestrinFe and was an hour late a couple times this past week. Am I pregnant or is this because of the pills?
Welcome to ehealthforum.
The spotting could be due to pregnancy, birth control pill use, infection etc. If you have been taking the birth control pills regularly without missing them in between then you are safe. If you have missed taking the pills, then you are at risk of pregnancy.
The spotting, also known as breakthrough bleeding is also a common side effect of birth control pill use. Visit your gynecologist for a thorough examination and tests to confirm/rule out chances of pregnancy. Discuss about alternate birth control use to minimize the side effects.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.